Wednesday, October 6, 2010

Ask a Medical Question, Get an Answer AS

why Minirin caused side effects vomiting,short of heart breath,tired and sodium at abnormal level at 120

Your Expert needs more information
From Dr. Abby
Tuesday, October 05, 2010 6:52 PM EST


First, why were you on the medication?

to increase my low blood level as there are at negative level upright and sit down. short of breath, tir


You have received an Answer!
From Dr. Abby
Tuesday, October 05, 2010 7:13 PM EST

Ok, thank you for clarifying,

Minirin works by increasing the amount of water that is reabsorbed by your kidneys.
When it is given in higher doses, it can also raise your blood pressure.

Because the medication is causing your kidneys to reabsorb water, this can lead to your sodium levels to drop.
If your sodium levels drop too much, this can make you very ill. At sodium levels of 120, you can feel nauseated, more short of breath, dizzy, fatigued and be vomiting.

So, much of your symptoms were likely due to your low sodium, which was due to the minirin.

Feel free to ask any follow up questions,

Dr Abby

No comments: